MAUDE Adverse Event Report: ROCHE DIAGNOSTICS UA2; URIC ACID TEST SYSTEM

ROCHE DIAGNOSTICS UA2; URIC ACID TEST SYSTEM
Catalog Number 03183807190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The calibration and qc data provided was acceptable.The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable ua2 uric acid ver.2 results for 1 patient from 5 samples on two cobas 8000 cobas c 502 modules, serial numbers (b)(6).The initial results were not reported outside of the laboratory.The customer communicated with the doctor and they stated that the results do not match the patient's clinical status and an interfering substance is suspected.On (b)(6)2023, the ua2 result from analyzer 17e4-01 was 0.0 mg/dl.The sample was repeated on analyzer 17e4-02 and the result was 0.0 mg/dl.A second sample collected from the patient on (b)(6) 2023 also resulted in a ua value of 0.0 mg/dl on analyzer 17e4-01.On (b)(6) 2023, the ua2 results from analyzer 17e4-01 were 0.1 mg/dl and 0.1 mg/dl.The sample was repeated on analyzer 17e4-02 and the result was 0.1 mg/dl.On (b)(6) 2023, the ua2 result from analyzer 17e4-02 was 1.3 mg/dl.On (b)(6) 2023, the ua2 result from analyzer 17e4-02 was 2.7 mg/dl.
 
Additional Manufacturer Narrative
It was found that the patient takes the medication fasturtec which can cause the degradation of uric acid and lead to falsely low results.The drug manufacturer indicates that samples collected from patients receiving this medication must undergo a specific pre-analytical preparation.This preparation includes cooling the sample after collection and during centrifugation.The cause of the event was determined to be a pre-analytical sample handling issue.The investigation did not identify a product problem.
 
Additional Manufacturer Narrative
Additional patient results were provided on 27-apr-2023.On (b)(6) 2023, the patient had a uric acid result of 4.2 mg/dl.On (b)(6) 2023, the patient had a uric acid result of 4.7 mg/dl.On (b)(6) 2023, the patient had a uric acid result of 2.0 mg/dl.On (b)(6) 2023, the patient had a uric acid result of 1.8 mg/dl.On (b)(6) 2023, the patient had a uric acid result of 1.6 mg/dl.On (b)(6) 2023, the patient had a uric acid result of 1.8 mg/dl.On (b)(6) 2023, the patient had a uric acid result of 1.6 mg/dl.On (b)(6) 2023, the patient had a uric acid result of 1.8 mg/dl.On (b)(6) 2023, the patient had a uric acid result of 1.7 mg/dl.On (b)(6) 2023, the patient had a uric acid result of 1.4 mg/dl.On (b)(6) 2023, the patient had a uric acid result of 1.5 mg/dl.The investigation is ongoing.

Brand Name
UA2
Common Device Name
URIC ACID TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16781472
Report Number1823260-2023-01351
Device Sequence Number12510098
Product Code KNK
UDI-Device Identifier04015630919154
UDI-Public04015630919154
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K922762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03183807190
Device Lot Number693815
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/27/2023
05/16/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/23/2023
06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATENOLOL; CYKLOKAPRON; FASTUREC; LYRICA; NOVALGIN; VITAMIN K
Patient SexMale